Alert archive / Virginia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 193, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Oct 24, 2007, 11:26 AM EDT for Brunswick County, Dinwiddie County, Greensville County, Virginia. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2007, 11:26 AM EDT (15:26 UTC)
- Expired
- Oct 24, 2007, 12:15 PM EDT
- In force
- 49 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
Counties Brunswick County, VA, Dinwiddie County, VA, Greensville County, VA
The radar
The Norfolk radar (KAKQ), 62 km from the middle of the area, began a volume at 15:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 3.4 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 598 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 24, 10:15 AM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Oct 24, 10:15 AM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
1015 AM EDT WED OCT 24 2007
.SYNOPSIS...
A COLD FRONT OVER THE OHIO VALLEY WILL PUSH TOWARD THE MID ATLANTIC
REGION THIS AFTERNOON BEFORE STALLING OVER THE CAROLINAS ON THURSDAY.
HIGH PRESSURE BUILDS INTO THE REGION FROM THE NORTHEAST STATES ON
THURSDAY AND FRIDAY. MEANWHILE A WARM FRONT LIFTS NORTH THROUGH
THE AREA AND WILL CONTINUE THE RAIN CHANCES THROUGH FRIDAY.
ANOTHER COLD FRONT WILL CROSS THE AREA LATE SATURDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WRM/HUMID AMS RMNS IN PLC OVR FCST...W/ FNTL BNDRY DRAPED NE/SW
JUST N OF FA. LRG OPENING OF PCLDY SKY ACRS MUCH OF FA SO FAR THIS
MRNG...SHOULD FILL IN NEXT FEW HRS AS CLDNS/PCPN FM THE S ARRIVES.
WATCHING CNVTN OVR NCNTRL NC...WHICH WL BE ENTERING FAR WRN 1/3RD
OF FA THROUGH NOON. EVEN ISLTD SHRAS/T ON THE CSTL PLN OF ERN NC.
CONTD MENTION OF ISLTD/SCTD T ALL AREAS. RAISED TEMPS IN THE S
DESPITE CLDNS ARRIVING...AS MOST RDGS ARE NR FCST HI TEMPS RIGHT
NOW. SLGT TREND DN IN TEMP XPCTD FAR N SXNS AS FNTL BNDRY SAGS
SWD. ALL EYES ON HOW MUCH QPF GIVEN RECENT PROLONGED DRY SPELL.
FM ANY T...COULD BE AMTS 1-2 IN...THOUGH WDSPRD AMTS SHOULD RMN
GENLY AOB 1/2 IN THRUT THIS AFTN.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
RAIN WILL LIKELY CONTINUE AT LEAST OVER OUR PIEDMONT COUNTIES
OVERNIGHT AS THE LOW SHIFTS NORTHWARD TOWARDS THE BORDER OF N MS/AL
BY THURS MORNING. AS IT RETROGRADS BACK TO THE NW ON THURS/EARLY FRI
HOWEVER...WE COULD SEE A BRIEF BREAK IN RAINFALL (ALTHOUGH WOULD NOT
RULE OUT THE POSSIBILITY OF A FEW SHRA THURS AFTN...THERE IS PLENTY
OF MOISTURE JUST NOT ENOUGH INSTABILITY). STILL SOME DISCREPANCIES
WITH PLACEMENT OF THE LOW BY FRI MORNING HOWEVER...BUT GENERAL
CONSENSUS WOULD BE TO PLACE MOISTURE AXIS AND UPR FORCING TO OUR
WEST WHICH WOULD SUPPORT LOWER POPS (IN THE CHANCE CAT) THROUGH FRI
MORNING.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
PRETTY GOOD CONFIDENCE FOR INCREASING POPS ON FRI IN ADVANCE OF THE
APPROACHING COLD FRONT. THE LOW SHIFTS UP TO THE MIDWEST BY SAT
MORNING AND OPENS UP INTO A WAVE OVER THE OHIO VALLEY IN THE AFTN.
FRONT SHOULD PUSH THROUGH THE AREA AND OFFSHORE SAT AFTN/EVNG. THIS
MEANS TEMPS BACK DOWN TO AROUND CLIMO ON SUNDAY...AND EVEN COOLER
TEMPS ON MONDAY AS A TROUGH PASSES JUST NORTH OF THE AREA ON
SUN...BRINGING A REINFORCING SHOT OF COLD AIR. TEMPS REMAIN AROUND
CLIMO THROUGH MID WEEK AS HIGH PRESSURE SLOWLY BUILDS IN FROM THE
WEST.
&&
.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
MAINLY VFR TO MVFR CONDS THROUGH THE AFTN INTO THIS EVENG...WITH
LWRING CIGS AS LO LVL MOIST INCREASES FM S WHILE FRNTL BNDRY MOVES
IN FM THE NW. MVFR CONDS AND POSSIBLE IFR/LIFR CONDS LATER TNGT INTO
ERLY THU MORNG...DUE TO WNDS SHIFTING TO THE N OR E AS BNDRY SINKS
SSE THRU FA...AND POSSIBILITY OF PCPN. LWR CIGS/VSBYS POSSIBLE THU
THRU SAT...DUE TO CONTINUED CHC FOR PCPN FM WRM FRNTL BNDRY FOLLOWED
BY COLD FRNT LATE SAT. HI PRES BLDS IN DURING SUN.
&&
.MARINE...
WILL HAVE HEADLINES FOR SCA CONDS FOR CSTL WTRS FM FENWICK ISL TO
CAPE CHARLES LGT THRU THU AFTN...DUE TO SEAS. OTHRWISE...SCA CONDS
WILL LIKELY OCCUR MOST AREAS STARTING THU...DUE TO NE OR E WNDS
BEHIND FRNT...AS HI PRES BLDS INTO NRN NEW ENGLAND.
&&
.CLIMATE...
RCRD HI TEMPS FOR TDA (10/24/07)
RIC 86 2001
ORF 86 2001
SBY 84 2001
ECG 82 1984
WAL 79 2001
IF RIC OFFICIALLY HITS 80 TDA (MAKING IT 16 DAYS THIS MONTH)...WOULD
BE MOST 80+ DEGREE DAYS IN OCT...BRKG PREV MARK OF 15 DAYS IN 1941
AND 1919.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THURSDAY FOR ANZ650-652-
654.
&&
SYNOPSIS...BKH/JMM
NEAR TERM...WFA
SHORT TERM...JMM
LONG TERM...JMM
AVIATION...TMG
MARINE...TMG
CLIMATE...WFA/LKBHazardous weather outlook, Oct 24, 4:19 AM EDT, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 419 AM EDT WED OCT 24 2007 ANZ630>633-650-652-654-656-658-MDZ021>025-NCZ012>017-030>032-102- VAZ048-049-060>100-250830- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM-DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER- MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK- SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 419 AM EDT WED OCT 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS...CURRITUCK SOUND...THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT... RAIN CHANCES WILL INCREASE THROUGHOUT THE DAY TODAY AND THUNDERSTORMS WILL BE POSSIBLE LATER THIS AFTERNOON AND EVENING. SOME OF THESE STORMS WILL PRODUCE BRIEF HEAVY RAINFALL AND POSSIBLE WIND GUSTS UP TO 50 MPH. MOST OF THE STRONGER STORMS WILL BE LOCATED GENERALLY WEST OF INTERSTATE 95. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... RAIN CHANCES WILL CONTINUE THROUGH SATURDAY ALTHOUGH THE CHANCE FOR WIDESPREAD SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MCNATT
In the hours before
Special weather statement, Oct 24, 10:08 AM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1008 AM EDT WED OCT 24 2007 NCZ012-VAZ060-065>067-079-087-241515- BRUNSWICK VA-GREENSVILLE VA-LUNENBURG VA-MECKLENBURG VA-NORTHAMPTON NC-NOTTOWAY VA-PRINCE EDWARD VA- 1008 AM EDT WED OCT 24 2007 ...STRONG THUNDERSTORMS MOVING INTO SOUTH CENTRAL VIRGINIA... AT 1008 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM NEAR DANVILLE TO OXFORD AND HENDERSON NORTH CAROLINA...MOVING NORTHEAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR... CHASE CITY AROUND 1030 AM EDT... SOUTH HILL AROUND 1100 AM EDT... VICTORIA AROUND 1110 AM EDT... KENBRIDGE AROUND 1115 AM EDT... WIND GUSTS TO 45 MPH WILL BE POSSIBLE WITH THESE STORMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. BROWN
Special weather statement, Oct 24, 11:07 AM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1107 AM EDT WED OCT 24 2007 NCZ012-VAZ065-066-079-080-087-088-092-241530- BRUNSWICK VA-DINWIDDIE VA-GREENSVILLE VA-LUNENBURG VA-MECKLENBURG VA-NORTHAMPTON NC-SOUTHAMPTON VA-SUSSEX VA- 1107 AM EDT WED OCT 24 2007 ...STRONG THUNDERSTORMS MOVING INTO SOUTH CENTRAL VIRGINIA... AT 1107 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 10 MILES NORTH OF SOUTH HILL TO 12 MILES SOUTHEAST OF BRODNAX...OR FROM 8 MILES SOUTHEAST OF KENBRIDGE TO 12 MILES SOUTHEAST OF BRODNAX...MOVING NORTHEAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR... LAWRENCEVILLE AROUND 1115 AM EDT... EXPECT OCCASIONAL CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. 44
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 3:01 PM EDT | Special Marine Warning | AKQ | 89 min | |
| Oct 24, 4:15 PM EDT | Severe Thunderstorm Warning | AKQ | Brunswick, Greensville, Southampton, Sussex, City of Emporia | 45 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.